MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1628W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Two sentrant sheaths were used as a conduit during a tavi procedure.It was noted that the patient presented with borderline diameters and severe calcification in regions of the right and left common iliac arteries, and the right and left common femoral arteries.It was reported that during the index procedure treatment of the common iliac and right common femoral arteries was performed.Subsequently, the 26 fx valve (lot k128644) was mounted on the delivery system (lot 12526098), with satisfactory fluoroscopic verification.Pre-dilation was performed with a 18 x 40 non-medtronic balloon.During the attempt to insert the delivery system through the right common femoral artery, it was observed that, due to severe calcification, there was no progression of the system.Sequential dilation of the artery was then performed with sentrant 12 fr, a 14 fr non-medtronic device , and sentrant 16 fr introducers.However, even after the dilations, the delivery system did not progress.Shortly after, the patient presented with bleeding in the region of the right common femoral artery and hypotension, due to vessel perforation.Angioplasty with a 7x50 covered stent was performed, followed by post-dilation of the stent with a peripheral balloon.The vascular surgery team was called in and confirmed that the bleeding had resolved.Due to the patient's hemodynamic instability, the medical team opted not to proceed with the valve implant at this time, scheduling a new procedure with an alternative approach as soon as clinical stabilization is achieved.The patient remains in hospital awaiting health insurance authorization of a new tavi procedure via an alternative access.Per the physician the cause of the vessel perforation was anatomy related due to severe calcification in the right common femoral artery.It was also stated that the sentrant sheaths contributed to the evet due to multiple attempts to insert the device into the vessel.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: s ensh1228w, serial/lot #: (b)(6), ubd: 22-jul-2026, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported vessel perforation and blood extravasation were confirmed in the provided films; however, the exact cause of the event could not be conclusively determined.Lack of pre-implant ct imaging limited a thorough assessment of the pre-implant anatomy.The angiograms included several brief videos, some depicting a sheath positioned within the vessel, but these did not capture dynamic sequences of sheath advancement; the dynamic portions were related to contrast injection, so the exact moment when the vessel damage occurred could not be identified.It is possible that vessel irregularity, indicating possible calcification, may have contributed to increased susceptibility to vessel damage and subsequent bleeding during device manipulation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23521903
Report Number9612164-2025-05550
Device Sequence Number9877037
Product Code DYB
UDI-Device Identifier00763000716257
UDI-Public(01)00763000716257(17)270224(10)P2F25B0034(20)01
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSENSH1628W
Device Catalogue NumberSENSH1628W
Device Lot NumberP2F25B0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age82 YR
Patient SexFemale
Patient Weight70 KG